Alert archive / South Carolina / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 123, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jul 3, 2005, 12:55 PM EDT for Clarendon County, South Carolina. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2005, 12:55 PM EDT (16:55 UTC)
- Expired
- Jul 3, 2005, 1:45 PM EDT
- In force
- 50 min
- Issued by
- NWS Columbia, SC
- Area
- Counties, with a storm outline in the text
County Clarendon County, SC
The radar
The Columbia radar (KCAE), 99 km from the middle of the area, began a volume at 16:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 4.9 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2335 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 751 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCAE 031658 SVRCAE SCC027-031745- /O.NEW.KCAE.SV.W.0123.050703T1655Z-050703T1745Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE COLUMBIA SC 1255 PM EDT SUN JUL 3 2005 THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLARENDON COUNTY IN CENTRAL SOUTH CAROLINA * UNTIL 145 PM EDT * AT 1248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM IN THE FORESTON AREA OF EASTERN CLARENDON COUNTY. THE STORM WAS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL BE NEAR... FORESTON BY 110 PM EDT EXPECT WIND GUSTS NEAR 60 MPH AND VERY HEAVY RAIN WITH THIS THUNDERSTORM. REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1, 8 0 0, 7 7 5, 7 1 9 9. LAT...LON 3348 8018 3354 8008 3365 8005 3368 8024 $$ RJL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 10:29 AM EDT, 2 hours 26 minutes earlier.
Area forecast discussion, Jul 3, 10:29 AM EDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 1029 AM EDT SUN JUL 3 2005 .SHORT TERM (REST OF TODAY)... THE FORECAST APPEARS ON TRACK...PUT PLAN AN UPDATE TO THE TEXT PRODUCT TO REMOVE THE MORNING FORECAST. CONVERGENCE ASSOCIATED WITH THE DIFFUSE FRONT...HEATING...AND THE WEAK H5 SHORTWAVE TROUGH SHOULD HELP CAUSE SCATTERED TO NUMEROUS THUNDERSTORMS THIS AFTERNOON AND EVENING. THE CHANCE APPEARS HIGHER IN THE SOUTHEAST PART ASSOCIATED WITH THE SURFACE TROUGH. CLOUDINESS SHOULD LIMIT INSTABILITY...BUT MODERATE INSTABILITY COULD HELP SUPPORT A FEW STRONG THUNDERSTORMS WITH THE MAIN THREAT WIND. THE HAIL THREAT APPEARS LESS WITH WET BULB ZERO HEIGHTS 13000 TO 14000 FEET. PRECIPITABLE WATER NEAR 2 INCHES SUPPORTS VERY HEAVY RAIN WITH SOME OF THE THUNDERSTORMS. && .PREVIOUS DISCUSSION... (ISSUED 318 AM EDT SUN JUL 3 2005) SHORT TERM (TODAY THROUGH TUESDAY)... SATELLITE SHOWS CLOUDS...MAINLY MID/HIGH...INCREASING ACROSS THE AREA FROM THE SW. OBSERVATIONS INDICATE THAT FRONTAL BOUNDARY IS LOCATED NEARLY W TO E ACROSS THE AREA THIS MORNING FROM NEAR ATL/AGS/CAE/FLO/ILM. 88D SHOWING A FEW SHRA/TSRA HAVE CONTINUED TO DEVELOP DURING THE OVERNIGHT HOURS ALONG THE FRONTAL BOUNDARY. WV SHOWS SOME WEAK DIFFLUENCE ACROSS THE AREA ALONG WITH SHORTWAVE ENERGY ACRS THE LOWER MS RIVER VALLEY. BOTH NAM/GFS SHOW WEAK SHORTWAVE ACROSS MS RIVER VALLEY THIS MORNING ALONG WITH MID/UPPER LEVEL HIGH PRESSURE RIDGE OFF THE SRN COAST OF FL. BOTH MODELS HAVE THIS FEATURE MOVING SLIGHTLY EWD TODAY/TONIGHT. BY MONDAY...BOTH MODELS ADVERTISE THAT MID/UPPER LEVEL RIDGING WILL TRY TO BUILD A BIT NORTHWARD TOWARD THE AREA. BY TUE...RIDGING HOLDS ON ACROSS THE DEEP SOUTH. AT THE SURFACE...WEAK FRONTAL BOUNDARY WILL LINGER ACROSS THE AREA TODAY THEN BY TONIGHT AND MON SOME DIFFERENCES SHOW UP IN HANDLING REMAINING BOUNDARY. GFS WANTS TO LIFT THE BOUNDARY NORTH OF THE AREA...WHILE THE NAM WANTS TO SLOWLY DISSIPATE THE BOUNDARY ACROSS THE AREA BY TUE. MODEL TIME SECTIONS CONTINUE TO SHOW LOTS OF LOW LEVEL MOISTURE TO REMAIN ACROSS THE AREA THROUGH THE BEGINNING OF THE WEEK. PW VALUES HOVERING AROUND 2.0 INCHES AS WELL. GUIDANCE POPS QUITE HIGH FOR TODAY...RUNNING IN THE LIKELY CATEGORY. WITH BOUNDARY IN PLACE ACROSS THE AREA AND APPROACHING SHORTWAVE...WILL GO HIGH CHANCE/LIKELY ACROSS THE AREA TODAY/TON. NOT EXPECTING MUCH CHANCE FOR SEVERE STORMS...BUT CANNOT RULE OUT AN ISOLATED SEVERE STORM WITH MODERATELY UNSTABLE AIRMASS DURING THE SUMMER. MAIN THREAT HOWEVER WILL BE HEAVY RAIN WITH STORM MOTION AROUND 10 TO 15 MPH. LONG TERM (TUESDAY NIGHT THROUGH SATURDAY)... MID/UPPER FLOW REMAINS RATHER FLAT ACROSS THE AREA DURING MUCH OF THE WEEK. ALTHOUGH GFS TRIES TO DEVELOP TROFINESS ALONG THE EAST COAST TOWARD THE END OF THE WEEK. WITH SURFACE HIGH PRESSURE EXPECTED TO REMAIN ACROSS FL ALONG WITH FLAT FLOW...EXPECT TEMPERATURES TO REMAIN CLOSE TO NORMAL WITH NORMAL CHANCES FOR PRECIPITATION. AVIATION... WEAK NEARLY STATIONARY FRONTAL SYSTEM EAST TO WEST ACROSS THE AREA WILL CONTINUE THROUGH THE PERIOD. AIRMASS WILL REMAIN MOIST AND UNSTABLE. THIS MORNING WIDE SPREAD AREAS OF MVFR CEILINGS AND VSBYS WITH WIDELY SCATTERED SHOWERS/TSRA THRU 13Z. THUNDERSTORMS SHOULD BEGIN TO RE-DEVELOP AROUND 16Z AND BECOME MORE NUMEROUS BETWEEN 21Z AND 04/01Z WITH IFR CONDITIONS IN THE STRONGER STORMS. THUNDERSTORM COVERAGE SHOULD DECREASE WITH LOSS OF HEATING. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && 05
Hazardous weather outlook, Jul 3, 6:10 AM EDT, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 610 AM EDT SUN JUL 3 2005 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 041015- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 610 AM EDT SUN JUL 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA.. .DAY ONE...TODAY AND TONIGHT HERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MAIN THREAT WILL BE STRONG DAMAGING WIND GUSTS...HAIL AND LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON OR EVENING.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 3:20 PM EDT | Severe Thunderstorm Warning | CAE | Saluda | 40 min |
| Jul 3, 4:08 PM EDT | Severe Thunderstorm Warning | CAE | Newberry | 52 min |
| Jul 3, 4:15 PM EDT | Tornado Warning | CAE | Newberry | 45 min |
| Jul 3, 4:18 PM EDT | Severe Thunderstorm Warning | CAE | Orangeburg | 42 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.